Zerit & wasting
Dec 14, 2005
My doctor has recommended a regimen change to Sustiva,Zerit & Epivir. I'm very concerned about taking Zerit as I've heard from just about every other expert of concerns about wasting. My doc isn't conventional - he's "creative" with meds and thinks this regimen will help my energy level & actually put weight on. Will you please share your thoughts on this?
Response from Dr. Wohl
Creative is one word for it. Let's assume you are on Combivir and Sustiva and having some trouble with lack of energy that may be due to the AZT in Combivir. Why switch to Zerit and not Viread (or better yet, Truvada and bag Epivir)? You would then be on a once a day therapy and not have to risk the neuropathy, fat wasting and lipid increasing side effects associated very clearly with Zerit.
Have a bias for some reason against Viread? Fine. Then what about Epzicom instead of Combivir? The risk of hypersensitivity is low, lower yet probably if you are African or African-American.
Now, if you are in a place where these other drugs are not available and Zerit is your only option, well then, you have no choice but to try it and see how you do. Otherwise, eschew this attempt at creativity and instead seek out some rationality.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.